MAUDE Adverse Event Report: LUMENIS LTD. LIGHTSHEER DESIRE; INTENSE PULSE LIGHT DELIVERY DEVICE

LUMENIS LTD. LIGHTSHEER DESIRE; INTENSE PULSE LIGHT DELIVERY DEVICE
Model Number LIGHTSHEER DESIRE
Medical Device Problem Code Failure to Calibrate (2440)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Five (5) attempts have been made by three (3) phone calls and two (2) emails to obtain; patient treatment settings, patient information, patient photos.No incident forms nor photos were sent by the facility.A lumenis technical engineer evaluated the device and found the energy output on hs hp 20% higher than normal.The xc hp energy was within spec.The ce replaced gui, cleaned optics, calibrated hs hp and verified calibration is within lumenis spec.Also, added coolant and cleaned the bottom air screen.The vacuum air filter was in good condition.Finally, he verified system operation and it was within spec.Preventive maintenance was completed.After device calibration, the energy returned within normal operating spec.Thus, the device wasn't calibrated properly most likely due to debris on power meter or hs tip.According to user manual um-1080310, rev.E, when performing calibration: "ensure that the handpiece's sapphire tip is clean and dry, ensure that the energy meter's protective window is present and clean.Warning - the internal energy meter window must be clean to ensure accurate calibration.An unclean window will result in higher than indicated fluence, which may cause epidermal damage." no clinical evaluation was conducted as no incident forms or photos were sent to lumenis by the user facility.While the information received to date does not confirm that a serious injury occurred, because of the lack of information regarding the injury leaving a permanent impairment, the company is reporting the event in an 'abundance of caution'.Based on the information provided a root cause cannot be determined at this time.The most probable cause of the reported event is user error, a failure on the part of the device operator to follow instructions/warnings described in the device user manual.Should additional information become available, the complaint record will be updated accordingly and a follow up medwatch report will be submitted.
 
Event or Problem Description
Customer reported that the system has left marks of the grid on patients legs.No further details in regards to the number of patients or severity.They mentioned that the system has required service for some time.

Brand Name
LIGHTSHEER DESIRE
Common Device Name
INTENSE PULSE LIGHT DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692
IS  20692
MDR Report Key8653550
Report Number3004135191-2019-00070
Device Sequence Number11337471
Product Code GEX
UDI-Device Identifier07290109140384
UDI-Public07290109140384
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberLIGHTSHEER DESIRE
Device Catalogue NumberGA-1170000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2019
Initial Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;